MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT415
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Macular Edema (1822)
Date of Event 05/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that after an intraocular lens (iol) implantation procedure, they have 3 or 4 cases of irvine gass macular edema in patients implanted with lenses.Additional information was requested and received ,patient details were provided and this report is for 68 year old patient.After surgery acuity 1 was perfect for her, but 2 weeks later she came in due to sudden loss of vision in the operated eye le.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.Associated products were not provided.The product investigation could not identify a root cause for the reported complaint.The product was not returned.No issues were reported during the lens delivery.It is unknown how the iol would contribute to this event.After surgery.(b)(6) 2023, the patient's acuity 1 was perfect.Two weeks later patient came in due to sudden loss of vision in the operated eye.Irvine gass syndrome, also known as cystoid macular edema (cme), is a notable complication that can occur after any cataract surgery.The primary cause of irvine¿gass syndrome is usually linked to surgical trauma incurred during cataract surgery.This can inadvertently lead to the disruption of the blood-retinal barrier, increasing the permeability of capillaries in the macula, and subsequently causing fluid accumulation.Inflammation plays a crucial role in the development of this syndrome.The surgical trauma triggers an inflammatory response as part of the body's natural healing process.In the case of irvine¿gass syndrome, pro-inflammatory mediators like cytokines are released, leading to vasodilation and increased vascular permeability in the retina.This, in turn, allows fluid to accumulate in the macular region, causing the characteristic symptoms of the syndrome.Individuals with a history of retinal conditions, uveitis, or diabetic retinopathy may be at higher risk.Surgeries that are complicated or lengthy can cause more trauma to the eye, increasing the risk of developing the syndrome.The use of certain medications, like prostaglandin analogs, may exacerbate the condition.Due diligence has been performed in an attempt to obtain further information on this event.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19726448
Report Number1119421-2024-01306
Device Sequence Number18215434
Product Code POE
UDI-Device Identifier00380652422116
UDI-Public(01)00380652422116(17)260711(11)210713(10)15228609(21)15228609050
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/11/2026
Device Model NumberDFT415
Device Lot Number15228609
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date10/04/2024
Date Device Manufactured07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown